MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) and watchman procedure with a varipulse¿ bi-directional catheter and a decanav catheter and suffered a cardiac perforation treated with a pericardiocentesis and asystole treated with moving the decanav out of the coronary sinus (cs) to the right ventricle (rv) chamber.The report indicated that at the end of the afib case while pacing the veins and checking for exit blocks, the physician was moving the intracardiac echocardiography (ice) catheter and noticed a large pericardial effusion.They were getting ready for the watchman portion of the case.The pericardial effusion was confirmed by ice.The medical intervention provided was pericardiocentesis.After checking the time line, there was no issue with the ablation, but they noticed that at one point with ablation was being done on the left superior and they went asystole, they moved the decanav catheter out of the cs and into the rv and the movement may have been a bit outside, and may have perforated the rv, which could may be the cause of the effusion.The patient was reported to be in stable condition.The information received indicated that the physician¿s opinion on the cause of this adverse event was that the decanav catheter was suspected of perforating the rv.The outcome of the adverse event was fully recovered.The transseptal puncture was performed with baylis nrg transseptal needle through a vizigo sheath.Prior to noting the pericardial effusion, ablation was performed.No evidence of a steam pop.The event occurred during ablation phase.The flow setting was varipulse¿ bi-directional catheter in the body being irrigated at 4ml/30ml.The patient did not require cardiac surgery.Assessed the adverse event of asystole under the varipulse¿ bi-directional catheter and cardiac perforation under the decanav.
 
Additional Manufacturer Narrative
D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.The bwi product analysis lab received the device for evaluation on 15-jan-2026.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
D4.Expiration date and h4.Device manufacture date have been added on 05-feb-2026.Therefore, d4.Primary udi number has been added.It was reported that a patient underwent an atrial fibrillation (afib) and watchman procedure with a varipulse¿ bi-directional catheter and a decanav catheter and suffered a cardiac perforation treated with a pericardiocentesis and asystole treated with moving the decanav out of the coronary sinus (cs) to the right ventricle (rv) chamber.The device evaluation was completed on 26-feb-2026.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24147603
Report Number2029046-2026-00284
Device Sequence Number18384800
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(17)261008(10)AD25380041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR7F282CT
Device Lot NumberAD25380041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; BAYLIS NRG TRANSEPTAL NEEDLE; CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR, US; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO GE 10F CATHETER; TRUPULSE GENERATOR, US
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown